help with chronic pain related opioid withdrawal

I need a brain hack that allows me to stay in paleo/keto while my body continues to flush the oxycodone metabolites being released from my fat and muscle tissue.

I'm a 40 year old female who has Hypermobility Type Ehlers Danlos Syndrome and had been on high dose oxycodone (immediate release and extended release) for 10 years. 2 years ago I went bulletproof/paleo/ketogenic. The lifestyle changes made reduced my inflammation and pain to a level where I had the courage to attempt for a 3rd time to get off oxycodone. Turns out the oxycodone was causing me more pain after all these years of use. Earlier this year I got off of Tramadol and Triazolam (benzo) after years of use. And then in July I began reducing my oxycodone dose. I took my last oxycodone dose on October 9th at 5pm. I am not an addict, I have a dependency. The difference being that I do not crave the drug. But I have severe PAWS due to the paleo/ketogenic way of eating. I do not have the drug like impact of sugar, dairy, and gluten to fill my exponentially multiplied drug receptors. Oxycodone is potentiated by fat and the problem I seem to be dealing with now at 6.5 weeks is that the metabolites being released from my fat tissue are causing severe sedation and headaches. I feel drugged up even though I am not taking anything. Does anyone here have any suggestions for me? My pain management doctor has no helpful info for me since she doesn't have experience with paleo/keto + oxycodone withdrawal. When I exercise, the symptoms gets worse. When I bump out of keto by eating dark chocolate and nuts (my idea of junk food), the "drugged up" feeling goes away. But not staying keto/paleo is not an option from an inflammation perspective.

Comments

  • Hello there I'm new to this forum but have you heard of the Cusack Protocol for EDS? A lot of people are having great success from it. I personally know a few people that got out of wheel chairs several months after starting the protocol.

  • Hey Njtxnilima-

    I am deep down the rabbit hole and trying to figure out why I am having near constant headaches myself and came across your post. I'm about 31 days post hydrocodone after taking them for years for chronic pain from breaking my back. I've taken NAC for years but I'm wondering if NAC and being off the hyrdos are upping the detox effect too much for me right now.

    I see it's been a few months but I'm wondering how you are doing and if anything helped.

    I've tried everything I can think of for some relief. NSAIDS don't help. Charcoal and bentonite don't help. Extra electrolytes, BCAAs, etc aren't helping.

    I'm feeling foggy and desperate and hoping there is light at the end of this tunnel.

  • Hi Upgraded_Cassie,
    I'm almost 7 months into my opioid free life and it's been tough at so many levels. I also use NAC, but I use a version that is bilayer with an immediate release and a sustained release. You are right that it may be detoxing you too fast. I have been using a full spectrum infrared sauna daily since December to help with the detox. I still have daily diarrhea as a result but I welcome this side effect only because:
    1. it means i'm getting the toxins out
    2. it means that my intestinal motility is back after years of being stunted by the oxycodone

    I would suggest having your cranial plate positioning checked by a physical therapist that is well versed in cranio sacral therapy. Opioids sit in out cerebral spinal fluid so when we get off them, their is a re balancing that occurs in the composition of the CSF. This re balancing can cause cranial plates to shift causing real bad headaches. It happened to me 6 weeks into being off oxy completely. Actually happened to me over thanksgiving last year and it was pretty torturous. Still happens to me every so often but I've learned out to manage it.

    The fact that you have had back issues is one more reason to have the cranial sacral connection checked out. While you were on HC you may not have noticed headaches from cranial plates being subluxed/shifted. But you may now be feeling the pain from the cranial shifts. Look up cranial plate movement on youtube. you'll find some great videos.

    If the headaches were from detox, I would imagine the NSAIDs would help.

    I still have real bad cravings, restless legs most nights, wake up with full body pain in the middle of the night a few times a week, neurotransmitter dysfunction, depression that comes and goes, and inability to handle any type of stress (even physical therapy stress is too much for me), muscle weakness, chronic fatigue, endocrine dysfunction, etc....my symptoms are less intense than a few months ago, but nothing is normal yet.

    I've managed to stay keto-paleo through the withdrawal but I eat way too much now so I've put on about 15# and that makes my joint pains worse. But I can't seem to fight the oxy/sugar cravings. I struggle with it daily. Any suggestions?

    May is awareness month for Ehlers Danlos Syndrome. I'ld really appreciate it if you would stop into my facebook awareness page to help spread the word on this highly misunderstood disease.

    https://www.facebook.com/snapkrackpop

    Stay in touch and maybe we can help one another out.

Sign In or Register to comment.